Wanting to get OFF Ropinirole!!!

I have been on Ropinirole for nearly two years and REALLY want to get OFF it...I believe it is making me WORSE (100% )WORSE than before I started taking it)...but my Dr. says it can not be the cause of my condition worsening!!! I now have involuntary leg movement all times of the and evening...it is miserable! I have tried all kinds of alternatives...Mirapex, Gabapentin, Lyrica, muscle relaxants, etc. nothing but nothing stops the legs from kicking, jumping and moving except the Ropinirole! I just hate the way it makes me feel and I am convinced it has worsened my condition. Any suggestions would be welcomed!

13 Replies

oldestnewest
  • Try Neupro Patches. They work for me most of the time. They contain Rotigotine.

  • Its sounds like augmentation, where the Ropinerole turns against you and makes your symptoms worse. So, you doctor is wrong and needs to read up on the dopamine meds and augmentation. To get off it will need help from your doctor, who should give you a strong pain med to help with the withdrawals. Dont try to go cold turkey, or let your doctor suggest you do, its not a nice process even with the strong pain med to help you. There a loads of posts on here about augmentation. Just put augmentation in the search box.

  • Hi I am experiencing exactly the same thing. Been on Ropinrole for about 2 years and worked great for me but over past 6 months I have developed jerky legs and RLS starting much earlier one day it was 10am. I am seeing GP on Monday and taking article on augmentation with me. In the meantime like you it is miserable and I am so tired from lack of sleep. Xxx

  • Have you tried TRAMADOL? It works wonders for me. My dose is 50mg. pills that I take ONLY at night about an hr. before bedtime. One pill is enough for me but I have to tell you that it does not work for everyone. I have been on it for almost five yrs. but I have been told that within time I might have to increase the dose till I reach the max of 300mg for people over 65. I'm not 65 yet but getting there soon. I dont know what I'll do if I get to that point. I tried Gabapentin but all it did for me was make me gain 25 lbs. in a very short time. I got off it as soon as I realized it was the problem for the weight gain. If you do try the TRAMADOL I hope it works for you as well. Good luck.

  • I'm just stunned. I have gained probably close that at least 20 lbs. I never thought of it being my Gabapentin that I've recently started. ive been blaming it on my thyroid Interesting I will look into this

  • Thank you I will ask my GP if I can try tramadol.

  • HI legs15 I am in the process of coming of of the repinarole been on it for ages I got augmentation so gone cold turkey at the moment taking tramadol + an antihistamine because it makes me itch (tramadol) but not doing a thing cant sleep, up pacing floor been cold turkey now for 6days & O boy don't I no about it, I am determined though to come of it, BUT after coming of repinarol (dopamine drugs)what do you take, for the RLS. I no there's other drugs for RLS but what I've read they all belong to the dopamine family & its that,that gives you augmentation,so I would appreciate it if anyone new of a drug for RLS that doesn't contain dopamine would love to hear from them, once again legs15 but the only answer is to come of it because you have defiantly got augmentation.

  • I am on 24mg daily and I cannot really see a benefit from this drug. I've gained like 20lbs. I don't know if that is related. (Might be the Gabapentin..).

    How does it make you feel? some members are telling me they think I'm over medicated on that much. I've had PD for abt 18 mo now..I don't like taking drugs I'd rather do things more natural

  • Nettiepie, there is no doubt the Gabapentin is making you gain weight. It's notorious for that. I was on Gabapentin for a short while when I noticed I had gained 25 lbs in 1 1/2 months. I couldn't understand the weight gain since I wasn't eating more than I always did. I decided to read a little more about Gabapentin and low and behold, it makes you gain weight and many people refuse to use it because of it. I got off the med and within two weeks I had lost 15 lbs. I'm still loosing but I only want to loose five lbs. so it's coming off slower. Good luck. I don't know how long you have been on Gabapentin but it's a drug that you have to ween from it, it shouldn't be dropped from one day to the other

  • hello Johannasaur

    My heavens I am really upset about this! I do not need to be gaining weight! I'm tapering off tomorrow! Thanks so much for your reply!

    Nettiepie

  • Nettiepie, you're welcome. I hope your weight goes down as quickly as mine did. Good luck and let me know how you did. I read that so many people with RLS refused to go back to Gabapentin because of this problem. Some said they gained up to 60 lbs.

  • I have tried nearly everything and most things I couldn 't tolerate for varying reasons. Now I take two Tramadol in the evening and then Half hour before bedtime I take a Temazepam. I also use a very robust electric massager and when my legs get bad in the night I use it up and down my legs which relieves the terrible sensations so that I can get off to sleep again. I find at the moment that this regime is helping me to cope although it's not 100% by any means. Hope you can find some relief soon.

  • Hello Bedeth

    I'm not sure mine is RLS as it is neuropathy pain. They do fell jumpy here and there, but My legs get SO hot that baths, covers, sox etc., all make me just miserable ! It's best for me to stay off my legs but I can't do it- I have things to do! Sometimes they hurt so badly it makes me nauseous ...

You may also like...